Alert archive / Oregon / Gale Warnings in 2016
Gale Warning 37, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jun 10, 2016, 2:03 PM PDT. It took effect at Jun 11, 2016, 2:00 PM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2016, 2:03 PM PDT (21:03 UTC)
- In effect from
- Jun 11, 2016, 2:00 PM PDT
- Expired
- Jun 12, 2016, 11:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
956 WHUS76 KMFR 102103 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 203 PM PDT FRI JUN 10 2016 ...NORTH GALES SOUTH OF GOLD BEACH THIS WEEKEND... .A THERMAL TROUGH WILL DEVELOP ALONG THE COAST THIS WEEKEND PRODUCING MODERATE TO STRONG NORTH WINDS AND STEEP TO VERY STEEP WIND DRIVEN SEAS THROUGH SUNDAY EVENING. THE STRONGEST WINDS AND STEEPEST SEAS WILL BE SOUTH OF GOLD BEACH. PZZ356-111015- /O.NEW.KMFR.SW.Y.0069.160611T1800Z-160613T0600Z/ /O.UPG.KMFR.GL.A.0026.160611T2100Z-160613T0600Z/ /O.NEW.KMFR.SE.W.0046.160611T2100Z-160613T0600Z/ /O.NEW.KMFR.GL.W.0037.160611T2100Z-160613T0600Z/ /O.NEW.KMFR.SC.Y.0063.160611T1800Z-160613T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 203 PM PDT FRI JUN 10 2016 ...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WATCH TO A GALE WARNING WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 11 PM PDT SUNDAY. * WINDS...NORTH 30 TO 35 KT WITH GUSTS TO 40 KT. * SEAS...VERY STEEP AND WIND DRIVEN 8 TO 12 FEET. * AREAS AFFECTED...GALES AND WARNING LEVEL SEAS SOUTH OF GOLD BEACH AND MAINLY BEYOND 5 NM FROM SHORE. WINDS AND SEAS HAZARDOUS TO SMALL CRAFT ELSEWHERE. * TIMING...NORTH WINDS WILL INCREASE SATURDAY MORNING AND BECOME STRONG SATURDAY AFTERNOON AND EVENING. WINDS WILL WEAKEN AND MOVE FURTHER OFFSHORE LATE SATURDAY NIGHT AND SUNDAY MORNING...THEN MOVE BACK IN AND PEAK IN STRENGTH SUNDAY AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-111015- /O.NEW.KMFR.SW.Y.0069.160611T1200Z-160613T0600Z/ /O.UPG.KMFR.GL.A.0026.160611T2100Z-160613T0600Z/ /O.NEW.KMFR.SE.W.0046.160611T2100Z-160613T0600Z/ /O.NEW.KMFR.GL.W.0037.160611T2100Z-160613T0600Z/ /O.NEW.KMFR.SC.Y.0063.160611T1800Z-160613T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 203 PM PDT FRI JUN 10 2016 ...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WATCH TO A GALE WARNING WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 11 PM PDT SUNDAY. * WINDS...NORTH 30 TO 35 KT WITH GUSTS TO 40 KT. * SEAS...VERY STEEP AND WIND DRIVEN 8 TO 12 FEET. * AREAS AFFECTED...GALES AND WARNING LEVELS SEAS MAINLY SOUTH OF GOLD BEACH. WINDS AND SEAS HAZARDOUS TO SMALL CRAFT ELSEWHERE. * TIMING...NORTH WINDS WILL INCREASE SATURDAY MORNING AND BECOME STRONG SATURDAY AFTERNOON AND EVENING. WINDS WILL WEAKEN AND MOVE FURTHER OFFSHORE LATE SATURDAY NIGHT AND SUNDAY MORNING...THEN MOVE BACK IN AND PEAK IN STRENGTH SUNDAY AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-111015- /O.NEW.KMFR.SW.Y.0069.160611T1800Z-160613T0600Z/ /O.NEW.KMFR.SC.Y.0063.160611T2100Z-160613T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 203 PM PDT FRI JUN 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 11 PM PDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 PM SATURDAY TO 11 PM PDT SUNDAY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS TO 30 KT. * SEAS...WIND DRIVEN AND STEEP 6 TO 8 FEET. * AREAS AFFECTED...WINDS WILL BE STRONGEST SOUTH OF CAPE ARAGO, BUT ALL AREAS WILL HAVE SEAS HAZARDOUS TO SMALL CRAFT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
985 WHUS76 KMFR 110926 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 226 AM PDT SAT JUN 11 2016 PZZ356-120000- /O.CON.KMFR.SC.Y.0063.160611T1800Z-160613T0600Z/ /O.CON.KMFR.SW.Y.0069.160611T1800Z-160613T0600Z/ /O.CON.KMFR.GL.W.0037.160611T2100Z-160613T0600Z/ /O.CON.KMFR.SE.W.0046.160611T2100Z-160613T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 226 AM PDT SAT JUN 11 2016 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT SUNDAY... * WINDS...NORTH 30 TO 35 KT WITH GUSTS TO 40 KT. * SEAS...VERY STEEP AND WIND DRIVEN 8 TO 12 FEET. * AREAS AFFECTED...GALES AND WARNING LEVEL SEAS SOUTH OF GOLD BEACH AND MAINLY BEYOND 5 NM FROM SHORE. WINDS AND SEAS HAZARDOUS TO SMALL CRAFT ELSEWHERE. * TIMING...NORTH WINDS WILL INCREASE THIS MORNING AND BECOME STRONG THIS AFTERNOON AND EVENING. WINDS WILL WEAKEN AND MOVE FURTHER OFFSHORE LATE TONIGHT AND SUNDAY MORNING... THEN MOVE BACK IN AND PEAK IN STRENGTH SUNDAY AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-120000- /O.CON.KMFR.SW.Y.0069.160611T1200Z-160613T0600Z/ /O.CON.KMFR.SC.Y.0063.160611T1800Z-160613T0600Z/ /O.CON.KMFR.GL.W.0037.160611T2100Z-160613T0600Z/ /O.CON.KMFR.SE.W.0046.160611T2100Z-160613T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 226 AM PDT SAT JUN 11 2016 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT SUNDAY... * WINDS...NORTH 30 TO 35 KT WITH GUSTS TO 40 KT. * SEAS...VERY STEEP AND WIND DRIVEN 8 TO 12 FEET. * AREAS AFFECTED...GALES AND WARNING LEVELS SEAS MAINLY SOUTH OF GOLD BEACH. WINDS AND SEAS HAZARDOUS TO SMALL CRAFT ELSEWHERE. * TIMING...NORTH WINDS WILL INCREASE THIS MORNING AND BECOME STRONG THIS AFTERNOON AND EVENING. WINDS WILL WEAKEN AND MOVE FURTHER OFFSHORE LATE TONIGHT AND SUNDAY MORNING... THEN MOVE BACK IN AND PEAK IN STRENGTH SUNDAY AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-120000- /O.CON.KMFR.SW.Y.0069.160611T1800Z-160613T0600Z/ /O.CON.KMFR.SC.Y.0063.160611T2100Z-160613T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 226 AM PDT SAT JUN 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT SUNDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS TO 30 KT. * SEAS...WIND DRIVEN AND STEEP 6 TO 8 FEET. * AREAS AFFECTED...WINDS WILL BE STRONGEST SOUTH OF CAPE ARAGO... BUT ALL AREAS WILL HAVE SEAS HAZARDOUS TO SMALL CRAFT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
853 WHUS76 KMFR 112117 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 217 PM PDT SAT JUN 11 2016 PZZ356-376-121030- /O.CON.KMFR.SC.Y.0063.000000T0000Z-160613T0600Z/ /O.CON.KMFR.SW.Y.0069.000000T0000Z-160613T0600Z/ /O.CON.KMFR.GL.W.0037.000000T0000Z-160613T0600Z/ /O.CON.KMFR.SE.W.0046.000000T0000Z-160613T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 217 PM PDT SAT JUN 11 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...NORTH 30 TO 35 KT WITH GUSTS TO 40 KT. * SEAS...VERY STEEP AND WIND DRIVEN 8 TO 12 FEET. * AREAS AFFECTED...GALES AND WARNING LEVEL SEAS SOUTH OF GOLD BEACH AND MAINLY BEYOND 5 NM FROM SHORE. WINDS AND SEAS HAZARDOUS TO SMALL CRAFT ELSEWHERE. * TIMING...STRONG NORTH WINDS THROUGH THIS EVENING WILL WEAKEN AND MOVE FARTHER OFFSHORE LATE TONIGHT AND SUNDAY MORNING... THEN MOVE BACK IN AND PEAK IN STRENGTH SUNDAY AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-121030- /O.CON.KMFR.SW.Y.0069.000000T0000Z-160613T0600Z/ /O.CON.KMFR.SC.Y.0063.000000T0000Z-160613T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 217 PM PDT SAT JUN 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS TO 30 KT. * SEAS...WIND DRIVEN AND STEEP 6 TO 8 FEET. * AREAS AFFECTED...WINDS WILL BE STRONGEST SOUTH OF CAPE ARAGO... BUT ALL AREAS WILL HAVE SEAS HAZARDOUS TO SMALL CRAFT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
673 WHUS76 KMFR 120945 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 245 AM PDT SUN JUN 12 2016 PZZ356-376-130000- /O.CON.KMFR.GL.W.0037.000000T0000Z-160613T0600Z/ /O.CON.KMFR.SE.W.0046.000000T0000Z-160613T0600Z/ /O.CON.KMFR.SC.Y.0063.000000T0000Z-160613T0600Z/ /O.CON.KMFR.SW.Y.0069.000000T0000Z-160613T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 245 AM PDT SUN JUN 12 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTH 30 TO 35 KT WITH GUSTS TO 40 KT. * SEAS...VERY STEEP AND WIND DRIVEN 8 TO 12 FEET. * AREAS AFFECTED...GALES AND WARNING LEVEL SEAS SOUTH OF GOLD BEACH AND MAINLY BEYOND 5 NM FROM SHORE. WINDS AND SEAS HAZARDOUS TO SMALL CRAFT ELSEWHERE. * TIMING...STRONGER WINDS AND HEAVIER SEAS HAVE MOVED FURTHER OFF SHORE THIS MORNING BUT WILL MOVE BACK IN THIS AFTERNOON AND REMAIN STRONG THROUGH THE EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-130000- /O.CON.KMFR.SC.Y.0063.000000T0000Z-160613T0600Z/ /O.CON.KMFR.SW.Y.0069.000000T0000Z-160613T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 245 AM PDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTH 15 TO 25 KT WITH GUSTS TO 30 KT. * SEAS...WIND DRIVEN AND STEEP 6 TO 8 FEET. * AREAS AFFECTED...WINDS WILL BE STRONGEST SOUTH OF CAPE ARAGO... BUT ALL AREAS WILL HAVE SEAS HAZARDOUS TO SMALL CRAFT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
424 WHUS76 KMFR 122102 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 202 PM PDT SUN JUN 12 2016 PZZ356-376-131015- /O.EXT.KMFR.SC.Y.0063.000000T0000Z-160613T1200Z/ /O.EXT.KMFR.SW.Y.0069.000000T0000Z-160613T1200Z/ /O.CON.KMFR.GL.W.0037.000000T0000Z-160613T0600Z/ /O.CON.KMFR.SE.W.0046.000000T0000Z-160613T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 202 PM PDT SUN JUN 12 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTH 30 TO 35 KT WITH GUSTS TO 40 KT. * SEAS...VERY STEEP AND WIND DRIVEN 8 TO 12 FEET. * AREAS AFFECTED...GALES AND WARNING LEVEL SEAS SOUTH OF GOLD BEACH AND MAINLY BEYOND 5 NM FROM SHORE. WINDS AND SEAS HAZARDOUS TO SMALL CRAFT ELSEWHERE. * TIMING...STRONG NORTH WINDS AND STEEP TO VERY STEEP SEAS THIS EVENING WILL GRADUALLY EASE OVERNIGHT INTO MONDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-130600- /O.CON.KMFR.SC.Y.0063.000000T0000Z-160613T0600Z/ /O.CON.KMFR.SW.Y.0069.000000T0000Z-160613T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 202 PM PDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTH 15 TO 25 KT WITH GUSTS TO 30 KT. * SEAS...WIND DRIVEN AND STEEP 6 TO 8 FEET. * AREAS AFFECTED...WINDS WILL BE STRONGEST SOUTH OF CAPE ARAGO...BUT ALL AREAS WILL HAVE SEAS HAZARDOUS TO SMALL CRAFT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jun 10, 8:48 AM PDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 10, 8:48 AM PDT, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Medford OR
848 AM PDT FRI JUN 10 2016
.DISCUSSION...Low clouds are banking up against the mountains this
morning and we have updated the sky grids to reflect this trend.
Across northern California there is a clear area in the Scott and
Shasta Valley but otherwise sky were mostly cloudy in the lower
Klamath River Valley from Seiad Valley south. Sky is also mostly
cloudy from the Cascades east but this is due mainly to higher
clouds. The main low pressure over Vancouver Island shows little
sign of eastward movement and the frontal boundary just west of
our marine zones will remain semi-stationary throughout today
before dissipating. Onshore flow today will keep the temperatures
cool with scattered light showers.
We are still forecast tonight's low temperatures for areas east of
the Cascades to be in the lower to mid 30s. The Frost Advisory has
been issued and confidence is high that we will see those low
temperatures tonight.
The thermal trough sets up quickly along the coast with NE winds
in the coastal range and north winds for the Shasta Valley and
most of northern California this weekend. /FB
&&
.AVIATION...For the 10/12Z TAF cycle...As a front departs to the
east and an upper low approaches from the northwest, clouds are
producing a mix of MVFR and VFR cigs across the area. Everything is
expected to lift to VFR by mid morning, but scattered showers will
develop over the west side. In addition, gusty northwest winds are
expected today, especially on the east side. -Wright
&&
.MARINE...Updated 200 AM PDT Fri 10 June 2016...Relatively light
winds and seas will continue through Saturday morning as a weak
surface front and pressure trough move through. There will be a
slight chance for thunderstorms over the waters as an upper trough
passes this afternoon and evening, and gusty winds will be the
primary threat to mariners.
A thermal trough will develop along the coast Saturday afternoon and
bring moderate to strong north winds and wind driven seas to the
area south of Cape Blanco through Sunday evening. Gales are fairly
likely to occur south of Gold Beach, but there remains some question
as to how close to shore they get. The preponderance of model
guidance suggests they will get inside buoy 27, so a gale watch has
been issued from roughly buoy 27 west for Saturday afternoon through
Sunday evening. Winds gradually diminish Sunday night and Monday
morning with lighter and more variable winds continuing through the
rest of the week. A series of fronts may bring elevated winds at
times, however. Seas are expected to be mainly swell driven next
week except during frontal passages when wind waves will briefly
increase. -Wright
&&
.PREV DISCUSSION... /Issued 454 AM PDT FRI JUN 10 2016/
AVIATION...For the 10/12Z TAF cycle...As a front departs to the
east and an upper low approaches from the northwest, clouds are
producing a mix of MVFR and VFR cigs across the area. Everything
is expected to lift to VFR by mid morning, but scattered showers
will develop over the west side. In addition, gusty northwest
winds are expected today, especially on the east side. -Wright
PREV DISCUSSION... /Issued 417 AM PDT FRI JUN 10 2016/
DISCUSSION...Forecast confidence is high through Tuesday.
A Low pressure trough over the Pacific Northwest coast will be the
driver of conditions today. It will weaken as it moves inland east
to northeast on Saturday but produce a cold start to the day.
Brief ridging will bring warming Sunday then another cold upper
trough will move southeast along the Canadian coast early next
week. This trough may linger offshore for much of the
week...blocked by high pressure east of the Rockies. The
position/evolution of this low will make a big difference in the
temperature and probability of precipitation forecast. It is not
unusual to see the model differences in the long term regarding
the positioning and strength of the trough. But it can be said
that temperatures will likely be at least a little below normal
and there will be a higher than normal probability of showers.
Specifically...a weak cold front brought light rain to much of
Coos, Curry, and Douglas Counties overnight and is now tracking
across the east side. There is a slight chance to a chance that
this front will produce additional light showers over Lake County
today. It will also lead to high temperatures around a dozen
degrees cooler than yesterday. Meantime...a surface trough
associated with the axis of a cold upper level trough will sweep
eastward and bring additional light showers to the coast. There is
also a slight chance of afternoon and evening thunderstorms over
the northern portion of the coastal waters into Coos and western
Douglas Counties. There is a higher probability of thunderstorms
closer to the center of the low...into the northern Oregon coast.
The trough will move inland tonight with a slight chance of
showers north of the Umpqua Divide. Low and mid level clouds will
be extensive in that locale but mostly clear skies on the east
side will aid cooling. A frost advisory has been issued for east
side valleys on Saturday morning...quite a change from the recent
heat wave.
The probability of showers will diminish on Saturday as the trough
moves away from the area. Ridging on Sunday will lead to warming
with only scattered coverage of high clouds. Another marine push
of low clouds is expected into the coast and Umpqua Basin Sunday
night into Monday morning with the potential for light coastal
and Umpqua Basin showers or drizzle. This push will be in advance
of the next broad cold and slow moving upper trough. Most of the
area will be dry on Monday with near normal temperatures.
A series of disturbances are likely to rotate around the slow
moving trough from Tuesday into the end of the week. As mentioned
above...the timing and strength of individual waves is uncertain.
The GFS generates more rainfall during the week than the ECMWF. At
this early juncture there is little reason to favor one solution.
This will not be a pattern to produce persistent rain but it is
one to allow periods of showers.
MARINE...Updated 200 AM PDT Fri 10 June 2016...Relatively light
winds and seas will continue through Saturday morning as a weak
surface front and pressure trough move through. There will be a
slight chance for thunderstorms over the waters as an upper trough
passes this afternoon and evening, and gusty winds will be the
primary threat to mariners.
A thermal trough will develop along the coast Saturday afternoon and
bring moderate to strong north winds and wind driven seas to the
area south of Cape Blanco through Sunday evening. Gales are fairly
likely to occur south of Gold Beach, but there remains some question
as to how close to shore they get. The preponderance of model
guidance suggests they will get inside buoy 27, so a gale watch has
been issued from roughly buoy 27 west for Saturday afternoon through
Sunday evening. Winds gradually diminish Sunday night and Monday
morning with lighter and more variable winds continuing through the
rest of the week. A series of fronts may bring elevated winds at
times, however. Seas are expected to be mainly swell driven next
week except during frontal passages when wind waves will briefly
increase. -Wright
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Frost Advisory from 2 AM to 9 AM PDT Saturday for ORZ029>031.
CA...Frost Advisory from 2 AM to 9 AM PDT Saturday for CAZ084-085.
Pacific Coastal Waters...Gale Watch from Saturday afternoon through Sunday evening for
PZZ356-376.
FJB/FJB/TRWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:04 AM PDT | Gale Watch | MFR | 12 hr | |
| Jun 10, 3:27 AM PDT | Frost Advisory | MFR | Klamath, Lake | 30 hr |
| Jun 10, 2:03 PM PDT | Small Craft Advisory | MFR | 63 hr | |
| Jun 10, 2:03 PM PDT | Hazardous Seas Warning | MFR | 57 hr | |
| Jun 10, 2:03 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 63 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.